Alert archive / California / Freeze Warnings in 2021
Freeze Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this freeze warning at Dec 10, 2021, 2:00 AM PST for 7 counties in California. It took effect at Dec 10, 2021, 11:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 2:00 AM PST (10:00 UTC)
- In effect from
- Dec 10, 2021, 11:00 PM PST
- Expired
- Dec 11, 2021, 9:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS76 KHNX 101000 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 200 AM PST Fri Dec 10 2021 CAZ337-339-101800- /O.UPG.KHNX.HZ.A.0002.211211T0700Z-211211T1700Z/ /O.NEW.KHNX.HZ.W.0002.211211T0700Z-211211T1700Z/ /O.CON.KHNX.HZ.A.0003.211212T0700Z-211212T1700Z/ Indian Wells Valley-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 200 AM PST Fri Dec 10 2021 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 21 expected. For the Hard Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM PST Saturday. For the Hard Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ301>303-305-306-309>312-315-316-101800- /O.UPG.KHNX.FZ.A.0001.211211T0700Z-211211T1700Z/ /O.NEW.KHNX.FZ.W.0001.211211T0700Z-211211T1700Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties- Caruthers - San Joaquin - Selma-Buttonwillow - Lost Hills - I5- Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Richgrove, Lamont, and Arvin 200 AM PST Fri Dec 10 2021 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central California's San Joaquin Valley. * WHEN...From 11 PM this evening to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ DCH
4 follow-up statements
692 WWUS76 KHNX 101725 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 925 AM PST Fri Dec 10 2021 CAZ337-339-110100- /O.CON.KHNX.HZ.W.0002.211211T0700Z-211211T1700Z/ /O.CON.KHNX.HZ.A.0003.211212T0700Z-211212T1700Z/ Indian Wells Valley-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 925 AM PST Fri Dec 10 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 21 expected. For the Hard Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM PST Saturday. For the Hard Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ301>303-305-306-309>312-315-316-110100- /O.CON.KHNX.FZ.W.0001.211211T0700Z-211211T1700Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties- Caruthers - San Joaquin - Selma-Buttonwillow - Lost Hills - I5- Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Richgrove, Lamont, and Arvin 925 AM PST Fri Dec 10 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central California's San Joaquin Valley. * WHEN...From 11 PM this evening to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
790 WWUS76 KHNX 110100 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 500 PM PST Fri Dec 10 2021 CAZ337-339-111115- /O.CON.KHNX.HZ.W.0002.211211T0700Z-211211T1700Z/ /O.CON.KHNX.HZ.A.0003.211212T0700Z-211212T1700Z/ Indian Wells Valley-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 500 PM PST Fri Dec 10 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 21 expected. For the Hard Freeze Watch, sub-freezing temperatures as low as 22 possible. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...For the Hard Freeze Warning, from 11 PM this evening to 9 AM PST Saturday. For the Hard Freeze Watch, from Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ301>303-305-306-309>312-315-316-111115- /O.CON.KHNX.FZ.W.0001.211211T0700Z-211211T1700Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties- Caruthers - San Joaquin - Selma-Buttonwillow - Lost Hills - I5- Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Richgrove, Lamont, and Arvin 500 PM PST Fri Dec 10 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central California's San Joaquin Valley. * WHEN...From 11 PM this evening to 9 AM PST Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
930 WWUS76 KHNX 111104 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 304 AM PST Sat Dec 11 2021 CAZ337-339-111700- /O.CON.KHNX.HZ.W.0002.000000T0000Z-211211T1700Z/ /O.CON.KHNX.HZ.A.0003.211212T0700Z-211212T1700Z/ Indian Wells Valley-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 304 AM PST Sat Dec 11 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 21 expected. For the Hard Freeze Watch, sub-freezing temperatures as low as 21 possible. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...For the Hard Freeze Warning, until 9 AM PST today. For the Hard Freeze Watch, from this evening through Sunday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ301>303-305-306-309>312-315-316-111700- /O.CON.KHNX.FZ.W.0001.000000T0000Z-211211T1700Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties- Caruthers - San Joaquin - Selma-Buttonwillow - Lost Hills - I5- Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Richgrove, Lamont, and Arvin 304 AM PST Sat Dec 11 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of central California's San Joaquin Valley. * WHEN...Until 9 AM PST today. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ DS
543 WWUS76 KHNX 111648 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 848 AM PST Sat Dec 11 2021 CAZ337-339-120100- /O.EXP.KHNX.HZ.W.0002.000000T0000Z-211211T1700Z/ /O.UPG.KHNX.HZ.A.0003.211212T0700Z-211212T1700Z/ /O.NEW.KHNX.HZ.W.0003.211212T0700Z-211212T1700Z/ Indian Wells Valley-Mojave Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 848 AM PST Sat Dec 11 2021 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST SUNDAY... ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 22 degrees expected. * WHERE...Indian Wells Valley and Mojave Desert. * WHEN...From 11 PM this evening to 9 AM PST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ301>303-305-306-309>312-315-316-111800- /O.EXP.KHNX.FZ.W.0001.000000T0000Z-211211T1700Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties- Caruthers - San Joaquin - Selma-Buttonwillow - Lost Hills - I5- Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- South End San Joaquin Valley- Including the cities of Los Banos, Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Lemoore Station, Five Points, Kettleman City, Selma, Sanger, Parlier, Kingsburg, Kerman, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Richgrove, Lamont, and Arvin 848 AM PST Sat Dec 11 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... The Freeze Warning for the San Joaquin Valley will be allowed to expire at 9 AM PST this morning. $$ BSO
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this freeze warning went out at Dec 9, 5:11 PM PST, 8 hours 49 minutes earlier.
Area forecast discussion, Dec 9, 5:11 PM PST, 8 hours 49 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Hanford CA 511 PM PST Thu Dec 9 2021 Updated air quality section .SYNOPSIS...Showers will gradually taper off by this evening, but with gusty winds at times along the desert slopes in eastern Kern County. Dry conditions will prevail over the weekend, although sub-freezing temperatures are likely in the Kern County desert areas and San Joaquin Valley. A slow moving and robust storm system will impact our area with significant precipitation from late Sunday until at least Tuesday. && .DISCUSSION...Based on latest radar data, precipitation is continuing to decrease and has moved eastward to over the Sierra Nevada and Tehachapi Mountains. Expect an uptick in winds over the slopes of the Mojave Desert in eastern Kern County during this afternoon and evening, as the system continues to progress eastward. Gusts over 50 mph are likely at times by late this afternoon. Gradual clearing will occur by this evening, except for some cloudiness due to northwesterly flow that may persist in the mountains of Kern County and the Sierra Nevada foothills until Friday morning. For this weekend, the primary concern will be temperatures fall to below freezing in the San Joaquin Valley, mainly for Friday night into Saturday morning. In addition, the Kern County desert regions can expect lows in the lower 20's on both Saturday and Sunday mornings. The probability of temperatures lowering to 30 degrees on Saturday morning is about 50 to 60 percent in the San Joaquin Valley. As for the desert, the chances of temperatures falling at least into the mid-20's is around 75 to 90 percent on both Saturday and Sunday morning. Beginning Sunday night, expect the next active weather period to arrive into northern portions of our forecast area, including Merced County to Yosemite. The system will progress southward by Monday afternoon. The bulk of the precipitation occurs on Monday night until Tuesday night across the region. Expect 0.75 inch to 1.50 inches of liquid precipitation in much of the San Joaquin Valley, while anywhere from one to three inches of rainfall could accumulate in the Sierra foothills. Even the Kern County desert can expect considerable rainfall amounts in some areas, or as much as 0.50 inch during the course of this stormy period for early next week. In the mountains, snow levels are mainly around 5,000 to 6,000 feet during Sunday night until at least Monday night. Snow amounts are rather impressive for Sunday night until Tuesday, especially towards Yosemite to Sequoia National Park, where likely storm total amounts range from 2 to 3 feet, with higher amounts around 4 feet along the crest possible (with up to 60 percent probability for at least two feet, or 24 inches, by Wednesday, though lowers to around 20 percent for 48 inch amounts in the highest elevations). To the south, or areas south of Sequoia National Park in Tulare County, around one to two feet of snow is projected and quite likely (50 to 60 percent chance for at least 12 inches, though lowers to 25 to 35 percent for amounts of 24 inches or more). Otherwise, lighter amounts are expected in Kern County, as there is some uncertainty in timing and intensity, especially if the system is slower to arrive. Afterward, snow levels will drop during the day on Tuesday, including to pass levels in Kern County. However, possible snow amounts at this time appear to be a dusting to perhaps one to two inches towards the Grapevine and Tehachapi Passes, as most of the precipitation is expected to mainly end by late Tuesday night. At this time, the probabilities of snow accumulation is around 20 percent for two inches at Tehachapi and less than 15 percent for an inch at the Grapevine towards Lebec and Fort Tejon, though can still be impactful for travel. Some lingering showers could occur on Wednesday, at least in the Sierra Nevada. We probably won't get much of a break from precipitation during next week, as another system arrives by next Thursday. && .AVIATION...In the San Joaquin Valley until 03Z Fri, areas of MVFR due to ceiling; afterward, or after 03Z Fri, areas of MVFR and local IFR in mist. In the Sierra Nevada and adjacent foothills, areas of mountain obscuring IFR in low clouds and precipitation continuing thru 03Z Fri. After 03Z Fri, gradual improvement to VFR with areas of MVFR and local mountain obscuring IFR in upslope clouds. Elsewhere, VFR conditions will prevail across the central CA interior for the next 24 hours. && .AIR QUALITY ISSUES... On Friday December 10 2021... Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Hard Freeze Watch from Friday evening through Saturday morning for CAZ337-339. Hard Freeze Watch from Saturday evening through Sunday morning for CAZ337-339. Wind Advisory until midnight PST tonight for CAZ338. Winter Weather Advisory until 4 PM PST this afternoon for CAZ323- 326>331. Freeze Watch from Friday evening through Saturday morning for CAZ301>303-305-306-309>312-315-316. && public...BSO aviation....Bollenbacher weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 2:00 AM PST | Hard Freeze Warning | HNX | Kern | 31 hr |
| Dec 10, 3:35 AM PST | Winter Storm Watch | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 34 hr |
Nearby
Freeze Warnings in California, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.